Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 65, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 16, 2010, 7:17 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2010, 7:17 AM CDT (12:17 UTC)
- Expired
- Jul 16, 2010, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
972
WGCA52 TJSJ 161217
FFWSJU
PRC143-145-161515-
/O.NEW.TJSJ.FF.W.0065.100716T1217Z-100716T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
817 AM AST FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 1115 AM AST
* AT 807 AM AST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RIO
CIBUCO WAS FLOODING HIGHWAY 620 AND BLOCKING THE BRIDGE IN VEGA
ALTA. THE RIVER IS EXPECTED TO CONTINUE RISING AND WILL SOON COVER
HIGHWAY 647 IN CANDELARIA IF IT HAS NOT ALREADY DONE SO.
FOR THE RIO CIBUCO NEAR VEGA BAJA - VGBP4
FLOOD STAGE - 15 FEET.
AT 807 AM AST THE USGS SENSOR INDICATED THE RIVER HAD
RISEN TO...12.4 FEET...MINOR FLOODING IS FORECAST ALONG THE
REACH OF THE RIVER IN VEGA ALTA AND VEGA BAJA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6640 1849 6633 1836 6633 1837 6640
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 5:44 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 16, 5:44 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 644 AM AST FRI JUL 16 2010 .SYNOPSIS...A TROPICAL WAVE WILL CONTINUE MOVING ACROSS THE LOCAL AREA TODAY AND THEN AWAY FROM THE LOCAL REGION TONIGHT. A SECOND TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA MONDAY THROUGH MONDAY NIGHT. && .DISCUSSION...RATHER BUSY MORNING ACROSS THE LOCAL ISLANDS...AS A TROPICAL WAVE AND ASSOCIATED SURGE OF MOISTURE MOVE ACROSS THE LOCAL AREA AND FAVORABLY INTERACT WITH THE TUTT. THIS WAVE AND MOISTURE WILL CONTINUE TO INTERACT WITH THESE FAVORABLE UPPER LEVEL CONDITIONS THROUGH TODAY AND PART OF TONIGHT...TO PRODUCE ADDITIONAL CLOUDINESS...SHOWERS AND THUNDERSTORMS. SOME OF THESE SHOWERS AND STORMS WILL CONTAIN VERY HEAVY TO TORRENTIAL RAINFALL...STRONG AND GUSTY WINDS AND FREQUENT LIGHTNING. RATHER QUICK CELL MOTION SHOULD KEEP MOST FLOODING LOCALIZED...BUT INTENSE RAINFALL RATES AND TRAINING OF ECHOES HAS ALREADY BEEN AND WILL CONTINUE TO BE A PROBLEM TODAY AND WILL NEED TO BE WATCHED. FOR SATURDAY AND SUNDAY...THE LOCAL AIR MASS SHOULD REMAIN FAIRLY MOIST AND UNSTABLE AND THESE CONDITIONS WILL COMBINE WITH LOCAL EFFECTS AND GENERALLY FAVORABLE UPPER LEVEL WIND CONDITIONS...TO PRODUCE ADDITIONAL CLOUDINESS...SHOWERS AND A FEW THUNDERSTORMS EACH DAY. LOOKING AHEAD...A SECOND TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL AREA MONDAY THROUGH MONDAY NIGHT AND PROBABLY TUESDAY...RESULTING IN ANOTHER ROUND OF VERY ACTIVE WEATHER ACROSS THE LOCAL ISLANDS. && .AVIATION...OUTSIDE OF CONVECTIVE BANDS...MAINLY VFR CONDITIONS ARE EXPECTED. HOWEVER...AS BANDS OF SHOWERS AND INTENSE THUNDERSTORMS MOVE ACROSS THE LOCAL ISLANDS AND TAF SITES...MVFR AND EVEN BRIEF IFR CONDITIONS...MOUNTAIN OBSCURATIONS AND SURFACE WIND GUSTS TO 30 KNOTS WILL CONTINUE TO OCCUR TODAY AND THROUGH AT LEAST PART OF TONIGHT. && .MARINE...GENERALLY EXPECT WINDS OF 15 TO 21 KNOTS AND SEAS OF 4 TO 9 FEET ACROSS THE REGIONAL WATERS THROUGH SUNDAY. LOCALLY ROUGH AND HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS MOST OF THE LOCAL WATERS THROUGH AT LEAST EARLY SATURDAY. PLEASE REFER TO SJUCWFSJU FOR THE LATEST FORECAST DETAILS. && .SITE SUPPORT...THE XXI CENTRAL AMERICAN AND CARIBBEAN SPORT GAMES MAYAGUEZ 2010 KICK OFF IN MAYAGUEZ ON SATURDAY AFTERNOON WITH THE OPENING CEREMONY AT 300 PM AST. THE GAMES WILL THEN RUN THROUGH SUNDAY AUGUST 1. WFO SAN JUAN WILL BE PROVIDING ON SITE AND IN OFFICE SUPPORT TO THE PUERTO RICO EMERGENCY MANAGEMENT AGENCY (PREMA) AND OTHER FEDERAL AGENCIES THROUGH THIS EVENT. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 70 40 60 60 STT 89 80 89 79 / 70 40 60 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. VI...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. && BCS
Hazardous weather outlook, Jul 16, 6:02 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 702 AM AST FRI JUL 16 2010 AMZ710>745-PRZ001>013-171115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 702 AM AST FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL PRODUCE NUMEROUS SHOWERS WITH THUNDERSTORMS WITH URBAN AND SMALL STREAM FLOODING POSSIBLE. RIVERS AND STREAM ALONG THE NORTH COAST WILL CONTINUE ABOVE NORMAL LEVELS AT LEAST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ENOUGH AVAILABLE MOISTURE WILL COMBINED WITH LOCAL EFFECTS TO PRODUCE SHOWERS WITH THUNDERSTORMS EACH AFTERNOON ACROSS THE WESTERN HALF OF PUERTO RICO. ALSO...A TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA ON MONDAY...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN...WITH HIGH CHANCES FOR AT LEAST URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED. AMZ715-725-VIZ001-002-171115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 702 AM AST FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA ON MONDAY...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS...WITH HIGH CHANCES FOR AT LEAST URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT...SPOTTERV ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:56 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 16, 5:02 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 16, 8:05 AM CDT | Areal Flood Advisory | JSJ | 115 min | |
| Jul 16, 10:04 AM CDT | Areal Flood Warning | JSJ | 12 min | |
| Jul 16, 10:19 AM CDT | Areal Flood Warning | JSJ | 4 hr | |
| Jul 16, 4:46 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.